Hail, Hinds
- When
- April 14, 12:24 PM CST
- Where
- Hinds County, Terry
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.100, -90.300
Showers and thunderstorms developed in association with an upper low pressure system. Some of these storms produced large hail, damaging winds, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed in association with an upper low pressure system. Some of these storms produced large hail, damaging winds, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 14, 9:23 AM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1023 AM CDT THU APR 14 2016 .UPDATE... SEEN VIA WATER VAPOR IMAGERY...THE UPPER LOW IS CENTERED OVER LITTLE ROCK AR CURRENTLY. SOME STORMS HAVE FORMED ON THE SOUTHERN PERIPHERY OF THE LOW THIS MORNING IN NORTHEAST LA. THERE IS ENOUGH CAPE AND LAPSE RATE TO GET SOME SMALL HAIL...UP TO QUARTER SIZE...OUT OF THESE AND PERHAPS SOME GUSTY WINDS BUT DO NOT EXPECT MUCH MORE THAN THAT WITH THESE SCATTERED STORMS TODAY. IF THESE STORMS DO MANAGE TO GET MORE ORGANIZED...COULD SOME DAMAGING WIND GUSTS. ADJUSTED THE MORNING POPS BASED ON CURRENT TRENDS AND HI-RES MODEL OUTPUT. THE TEMP FORECAST LOOKS PRETTY GOOD THOUGH. HIGHS IN THE LOW 70S SEEM ABOUT RIGHT WITH HEAVY CLOUD COVER AND SCATTERED RAIN THROUGHOUT THE DAY. /10/ && .AVIATION... VISIBILITIES ARE IMPROVING AS FOG CONTINUES TO DISSIPATE ACROSS THE AREA THIS MORNING. HOWEVER...A CONGLOMERATION OF LOW CLOUDS AND CONVECTION THROUGHOUT THE NEXT 24 HOURS WILL RESULT IN MAINLY MVFR FLIGHT CATEGORIES AT MOST SITES. SOME BRIEF PERIODS OF IFR/LIFR CONDITIONS ARE POSSIBLE IF HEAVIER CONVECTION IS OBSERVED ON-STATION. A FEW SEVERE STORMS ARE ALSO POSSIBLE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS THE AREA. HAIL TO THE SIZE OF QUARTERS AND GUSTY WINDS WILL BE POSSIBLE WITH THESE SEVERE STORMS. PREVAILING WINDS TODAY AND OVERNIGHT WILL BE FROM THE EAST BETWEEN 3- 8 KNOTS. /19/ && .PREV DISCUSSION... /ISSUED 451 AM CDT THU APR 14 2016/ DISCUSSION... TODAY THROUGH FRIDAY NIGHT... VERY MOIST BOUNDARY LAYER CONDITIONS AND COOL NORTHEAST FLOW ARE LEADING TO FOG IN THE PINE BELT REGION - CURRENTLY MONITORING FOR PATCHY DENSE FOG POTENTIAL IN THE NEXT FEW HOURS. FOR NOW THERE IS JUST ENOUGH MIXING TO KEEP VISIBILITY ABOVE A QUARTER MILE. LATER TODAY...MODEST LIFT ASSOCIATED WITH AN UPPER LOW COMBINED WITH AN UNSTABLE AIRMASS AND SUBSTANTIAL DEEP LAYER SHEAR WILL RESULT IN A LIMITED THREAT FOR A FEW SEVERE STORMS IN THE ARKLAMISS. WHILE THE FORECAST AREA IS CURRENTLY VOID OF CONVECTIVE PRECIPITATION...MOST GUIDANCE INDICATES THAT INCREASING CYCLONIC FLOW AND LOW LEVEL WARM ADVECTION ON THE SOUTHERN PERIPHERY OF THE UPPER LOW WILL PROVIDE SUFFICIENT LIFT AND MOISTURE TO INITIATE THUNDERSTORM ACTIVITY...ESPECIALLY BY THE AFTERNOON. LOW LEVEL FLOW IS NOT STRONG...BUT EFFECTIVE DEEP LAYER BULK SHEAR OF ~35KTS SHOULD HELP TO ORGANIZE CLUSTERS OF STORMS AND PERHAPS GENERATE A FEW DISCRETE CELLS. COLD AIR ALOFT WILL RESULT IN STEEP LAPSE RATES IN THE HAIL PRODUCING LAYER. THE GFS INDICATES LOW...BUT NOT INSIGNIFICANT...LARGE HAIL PARAMETER AND SHIP VALUES. WILL INDICATE A LIMITED THREAT TODAY IN THE HWO/GRAPHICS FOR MARGINALLY SEVERE HAIL AND SOME WIND GUST POTENTIAL GIVEN THE STRONG DEEP LAYER FLOW AND POTENTIAL STORM ORGANIZATION. CONFIDENCE IN RAINFALL IS RATHER LOW TODAY DUE TO UNCERTAIN MESOSCALE INFLUENCES AND POTENTIAL SFC FOCI...BUT PERSISTENT AREAS OF LIFT COULD SUPPORT SOME LOCALLY HEAVY RAIN AREAS. AS WE GO INTO TONIGHT AND FRIDAY...LIFT ASSOCIATED WITH THE MEANDERING UPPER LOW WILL WEAKEN AS WILL INSTABILITY. SIGNIFICANT RAINFALL WILL BE POSSIBLE TONIGHT WITH A TREND TOWARD LOWER RAIN CHANCES WITH TIME. BY THE TIME WE GET TO FRIDAY NIGHT...MOST RAIN CHANCES WILL HAVE ENDED. TEMPERATURES WILL CONTINUE TO BE SEASONABLY MILD THROUGH THE NEAR TERM...AND DIURNAL RANGES WILL BE A LITTLE LESS THAN NORMAL DUE TO THE CONSIDERABLE CLOUDINESS/PRECIP. /EC/ SATURDAY THROUGH WEDNESDAY... WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START WITH A REX BLOCK OVER THE EASTERN CONUS...WHICH WILL TRANSITION TO A HIGHER LATITUDE OMEGA BLOCK EARLY NEXT WEEK. THIS WILL KEEP A SLOW MOVING UPPER TROUGH OVER THE WESTERN CONUS AT BAY. WITH THIS PATTERN STILL LOOKING AT A MOSTLY DRY CONDITIONS OVER THE ARKLAMISS FOR THE WEEKEND INTO EARLY NEXT WEEK. AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD DAYS AND COOL NIGHTS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO MONDAY. KEPT ANY LOW CHANCES OF RAIN MAINLY WEST OF THE MS RIVER FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. AS WE MOVE INTO THE MIDDLE OF THE WORK WEEK THE PATTERN WILL TRANSITION AS THE UPPER TROUGH WILL BE SQUEEZED OUT BY TWO BLOCKING RIDGES ON EITHER SIDE OF THE FEATURE. THIS WILL BECOME AN HIGH OVER LOW BLOCK OVER THE WESTERN HALF OF THE CONUS. THERE WILL BE AN ACTIVE SOUTHERN STREAM TO THE SOUTH WITH A SERIES OF DISTURBANCES PUSHING THROUGH. THE ECMWF AND GFS BOTH BRING A DISTURBANCE INTO THE REGION FOR TUESDAY INTO WEDNESDAY. OUR RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS A SERIES OF DISTURBANCES CONTINUE TO MOVE INTO THE SOUTHERN STREAM. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 58 67 56 / 72 63 46 15 MERIDIAN 72 56 64 54 / 71 63 53 20 VICKSBURG 72 59 71 57 / 63 57 39 11 HATTIESBURG 72 59 69 57 / 76 60 38 20 NATCHEZ 72 60 72 58 / 61 49 39 13 GREENVILLE 71 58 70 55 / 55 52 20 13 GREENWOOD 70 57 68 55 / 55 58 29 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 957 AM CDT THU APR 14 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 957 AM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS...ALONG WITH SOME DAMAGING WIND GUSTS...WILL BE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY AS WE PROGRESS INTO THE EVENING HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT THU APR 14 2016
LAZ023-141530-
FRANKLIN LA-
1000 AM CDT THU APR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN PARISH
UNTIL 1030 AM CDT...
AT 1000 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CROWVILLE...OR NEAR WINNSBORO...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CROWVILLE AROUND 1005 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3234 9148 3232 9147 3232 9150 3229 9150
3230 9153 3225 9152 3226 9155 3225 9156
3223 9154 3224 9151 3221 9155 3220 9149
3216 9149 3214 9151 3213 9150 3212 9168
3229 9171
TIME...MOT...LOC 1500Z 257DEG 20KT 3220 9162
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT THU APR 14 2016
LAZ023-025-141545-
TENSAS LA-FRANKLIN LA-
1020 AM CDT THU APR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN AND
NORTHERN TENSAS PARISHES UNTIL 1045 AM CDT...
AT 1020 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER NEWLIGHT...OR 15 MILES EAST OF WINNSBORO...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWLIGHT AROUND 1025 AM CDT.
NEWELLTON AND SOMERSET AROUND 1045 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3215 9154 3221 9136 3220 9132 3223 9127
3221 9124 3224 9120 3225 9113 3221 9112
3220 9116 3214 9117 3212 9112 3213 9107
3212 9103 3210 9104 3207 9108 3207 9112
3208 9115 3206 9116 3202 9154
TIME...MOT...LOC 1520Z 250DEG 18KT 3208 9147
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT THU APR 14 2016
LAZ009-016-141615-
EAST CARROLL LA-MADISON LA-
1030 AM CDT THU APR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT MADISON AND SOUTHERN EAST
CARROLL PARISHES UNTIL 1115 AM CDT...
AT 1030 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WARDEN TO TENDAL TO 6 MILES SOUTH OF
WAVERLY TO 7 MILES NORTH OF NEWLIGHT. MOVEMENT WAS EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
TENDAL AROUND 1035 AM CDT.
TALLULAH AROUND 1100 AM CDT.
MANSFORD AND AFTON AROUND 1105 AM CDT.
SONDHEIMER AROUND 1110 AM CDT.
OMEGA AROUND 1115 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3236 9145 3251 9148 3257 9144 3260 9106
3255 9108 3249 9099 3249 9104 3255 9109
3248 9112 3244 9105 3245 9098 3236 9100
3234 9093 3229 9098 3219 9100 3224 9103
3221 9112 3225 9113 3221 9124 3220 9149
TIME...MOT...LOC 1530Z 270DEG 20KT 3256 9146 3246 9137 3235 9139 3221
9144
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL WNW NEWELLTON 32.07N 91.24W
04/14/2016 E1.00 INCH TENSAS LA PUBLIC
FELL AT THE TENSAS STATE BANK.
&&
JCULINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 1 NE NEWELLTON 32.08N 91.23W
04/14/2016 E1.25 INCH TENSAS LA PUBLIC
FELL ALONG HILLCREST DRIVE. PICTURE AND REPORT RELAYED
VIA SOCIAL MEDIA.
&&
JCULINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT THU APR 14 2016
MSZ049-055-141930-
SIMPSON MS-RANKIN MS-
124 PM CDT THU APR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN AND NORTHERN
SIMPSON COUNTIES UNTIL 230 PM CDT...
AT 123 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WHITES...OR NEAR BYRAM...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FLORENCE AROUND 135 PM CDT.
MONTEREY AROUND 145 PM CDT.
STAR AROUND 150 PM CDT.
PINEY WOODS AROUND 155 PM CDT.
CATO AROUND 210 PM CDT.
JOHNS AROUND 220 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRAXTON...PUCKETT AND
D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3196 9020 3199 9021 3201 9023 3202 9022
3203 9025 3204 9023 3209 9023 3209 9025
3210 9024 3211 9025 3212 9024 3215 9024
3215 9025 3218 9024 3219 9020 3220 9018
3221 9019 3222 8973 3196 8972
TIME...MOT...LOC 1823Z 268DEG 21KT 3211 9021
19The Jackson/Brandon,MS radar (KDGX), 36 km away, was scanning. The volume nearest the first event began at 18:26 UTC.
8 hail, 4 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Dime to quarter sized hail fell along White Street just south of Florence.
A swath of hail occurred across central Lincoln County. Golf ball sized hail fell at the intersection of Highways 84 and 51 just south-southwest of Brookhaven. Ping pong sized hail fell just east of the I-55 and Highway 84 intersection south-southeast of Brookhaven. Hail accumulated on the ground in this area as well.
Several trees were blown down or uprooted, along with a few power lines downed along the south side of Topeka.
A swath of hail fell, which was mainly quarter size.
Street flooding occurred in New Hope.
Penny to quarter sized hail occurred in a swath from near WDAM-TV studios in Eastabuchie to Moselle.
Flooding occurred at Sellers and Moselle roads.
Scattered trees and power lines were blown down across the county.
Multiple streets were flooded in and around Laurel.
Flash flooding occurred across the city with numerous streets under water. Gordons Creek flooded across 21st Avenue and Adeline Street. Yards and parking lots were also flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2016Every state in 2016This day in weather historyWarnings in Mississippi, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622545, 622546, 622547, 622548, 622557, 622549, 622550, 622618, 622558, 622559, 622560, 622555, 622617, 622561.